Alert archive / Arkansas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 12, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 4, 2024, 7:37 PM CST for 4 counties in Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2024, 7:37 PM CST (01:37 UTC)
- Expired
- Mar 4, 2024, 8:15 PM CST
- In force
- 38 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Crittenden County, AR, Cross County, AR, Poinsett County, AR, St. Francis County, AR
The radar
The Memphis radar (KNQA), 68 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.6 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1911 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 5:49 PM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Mar 4, 5:49 PM CST, 1 hour 48 minutes before
Area Forecast Discussion...UPDATED National Weather Service Memphis TN 549 PM CST Mon Mar 4 2024 ...New AVIATION... .SYNOPSIS... Issued at 325 PM CST Mon Mar 4 2024 Showers and thunderstorms will spread across the Mid-South tonight into Tuesday ahead of a slow moving cold front. Dry weather returns to the region on Wednesday behind the cold front. Rain chances will steadily increase again ahead starting on Thursday in advance of a new storm system. Showers and thunderstorms will move through the region Thursday through Saturday. Dry and cooler weather is expected for Saturday night and Sunday. && .DISCUSSION... (This evening through next Sunday) Issued at 325 PM CST Mon Mar 4 2024 Skies are mostly sunny across the Mid-South this afternoon with temperatures in the lower 70s to the lower 80s. A cold front currently extends across extreme eastern Kansas through central Oklahoma and into central Texas. Some showers and thunderstorms have already developed ahead of the front with some activity in southeast Arkansas. The cold front will continue to move east tonight reaching northwest Arkansas by Tuesday morning. Shower and thunderstorm activity will gradually increase tonight across the Mid-South. Strong to severe thunderstorms are possible tonight, mainly west of the Mississippi River with hail and gusty winds as the main threats. Temperatures will be quite mild for early March with lows in the low to mid 60s. The cold front will make its way into the Mid-South by late Tuesday afternoon. Showers and thunderstorms will become more widespread on Tuesday. Strong to severe thunderstorms are possible on Tuesday mainly west of the Mississippi River. Temperatures will be a few degrees cooler on Tuesday with highs in the low to mid 70s. The cold front will continue to move southeast reaching north Mississippi by Wednesday morning with additional showers and thunderstorms moving through the region. Once the cold front moves out of the region on Wednesday, dry and cooler weather returns by afternoon and continues through Wednesday night. A large storm system will move into the southern Plains on Thursday, then continue moving east through Friday night. This system will spread more showers and thunderstorms across the region from early Thursday morning through Saturday afternoon. Any severe weather should remain south of the Mid-South during this period, but locally heavy may be possible over portions of north Mississippi. High pressure will start to build into the region Saturday afternoon with dry and cooler weather for Saturday night and Sunday. && .AVIATION... (00Z TAFS) Issued at 549 PM CST Mon Mar 4 2024 Challenging convective forecast, with cluster of vigorous TSRA over the Arklamiss lifting north. Coldest (highest) cloud tops are lifting north toward MEM, while also developing west toward central AR. HRRR appears to be diminishing this convection too quickly with loss of surface heating - at least on the east side. A 2 hour TEMPO TSRA should hold at MEM, with convection likely weakening by the start of the inbound push, while persisting longer through the evening around JBR. Warm advection -SHRA will be possible at all TAF sites overnight, but should have limited impacts. TSRA timing for Tuesday a bit difficult to pin down, but will likely be tied to surface heating/destabilization, midlevel height falls and surface cold front. At this time this points toward the 18Z Tuesday to 02Z Wednesday time frame. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...ARS AVIATION...PWB
In the hours before
Special weather statement, Mar 4, 7:32 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Memphis TN
732 PM CST Mon Mar 4 2024
ARZ027-035-036-048-050200-
Poinsett AR-St. Francis AR-Cross AR-Crittenden AR-
732 PM CST Mon Mar 4 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ST. FRANCIS...
SOUTHEASTERN POINSETT...NORTHWESTERN CRITTENDEN AND EASTERN CROSS
COUNTIES THROUGH 800 PM CST...
At 732 PM CST, Doppler radar was tracking a strong thunderstorm near
Parkin, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Earle, Parkin, Village Creek State Park, Turrell, Smithdale, Three
Forks, Cottonwood Corner, Booker, Twist, McDonald, Round Pond,
Blackfish, Cloar, Kinton, Coldwater, Hicks Station, Whitmore, Togo,
River Front, and Lansing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3504 9060 3519 9075 3553 9047 3535 9022
TIME...MOT...LOC 0132Z 220DEG 19KT 3519 9059
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
PWBThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 12:27 PM CST | Areal Flood Advisory | MEG | Fayette, Hardeman | 89 min |
| Mar 5, 10:25 AM CST | Special Weather Statement | MEG | DeSoto | 35 min |
| Mar 5, 10:59 AM CST | Special Weather Statement | MEG | Marshall, Tate | 31 min |
| Mar 5, 11:29 AM CST | Special Weather Statement | MEG | Marshall | 31 min |
| Mar 5, 11:37 AM CST | Special Weather Statement | MEG | Panola | 23 min |
| Mar 4, 7:32 PM CST | Special Weather Statement | MEG | Crittenden | 28 min |
| Mar 4, 7:51 PM CST | Special Weather Statement | MEG | Poinsett | 24 min |
| Mar 4, 8:04 PM CST | Special Weather Statement | MEG | Craighead | 26 min |
| Mar 4, 8:10 PM CST | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 50 min |
| Mar 4, 8:25 PM CST | Special Weather Statement | MEG | Poinsett | 35 min |
| Mar 4, 8:36 PM CST | Special Weather Statement | MEG | Greene | 24 min |
| Mar 4, 8:56 PM CST | Special Weather Statement | MEG | Clay | 34 min |
| Mar 5, 12:47 PM CST | Special Weather Statement | MEG | St. Francis | 28 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.